Results 1 to 4 of 4

Thread: does your MTX seem to "wear off" during the week?

  1. #1
    Join Date
    Jan 2009
    Posts
    178
    Blog Entries
    1
    Thanks
    0
    Thanked 11 Times in 7 Posts

    Question does your MTX seem to "wear off" during the week?

    I noticed that the benefits I get from MTX starts "wearing off" towards the end of my MTX week. (I notice my joints are stiffer and hurt in the mornings more about day #5 after my dose -it is very minor on day 5 and mostly just fatigue and morning stiffness - Day #6 I'm back to about 1-2 hours feeling stiff and hurting in the morning and can't wait for my next MTX dose at night on day #7) I wasn't 100% sure about this at first because of the history of the unpredictable nature of my joint issues but its pretty clear now because its the same trend. Its a definate improvement over the old trend. MTX has been the best thing in my life that has ever helped my joints and I have had NO side effects at all from the injectable stuff. My 1 month post MTX blood tests came back perfect. My family and coworkers have noticed a huge improvement as I am back to doing normaly, daily activities and I'm getting to work on time every day.

    Should I ask the doctor if I can...
    1. Change the dosing schedule so that its once every 6 days? I am on a very low dose so didn't think this was a bad idea and she might prefer that over raiding my MTX dose but obvoiusly want to ask first...

    2. Take advil starting 2 days before the next dose? Dr Horn said no advil on MTX but wasn't sure if that was just because of my blood pressure or MTX contraindications. OTC tylenol doesn't help so I've been taking tylenol three on day #6 and the morning on my MTX day. Day #5 is not really significant enough issues that I really need to take anything, I just notice that my joints get kind of hot and red on day 5 along with fatique I normally feel when my body gets inflammed. Primary issues are on those last two mornings before I take my MTX dose.
    or
    3. Will raising the MTX close that 2 day gap?

    FWIW I than 0.3ml injection once a week which is comparable to 7.5mg of oral MTX
    32 YO Wife, Mother and Advocate
    Lupus - Subclavian Bypass May of 2009. Ectopic Lentis, Scoliosis(not lupus related)
    Current medications: Aspirin, Plaquenil, multi vitamins, folic acid, Methotrexate, Tramadol PRN

    You can find me on facebook at www.facebook.com/sororenotis
    Please tell me you are from here and who you are if you add me there.

    I work full time and Leader for International Autoimmune Arthritis Movement
    http://www.iaamovement.org/

  2. #2
    Join Date
    Feb 2010
    Posts
    31
    Thanks
    8
    Thanked 0 Times in 0 Posts

    Default

    Hi

    yes i ahd exactly same problem when first starting on mtx for me Rheumt specliaist said it was called weaning off phase and meant dose not high enough after 2 increases this did stop for me.
    wish u well do let doc know who precibred mtx as onyl they can increase dose.
    ive been on mtx sicne feb 2008 and now stable at 15 mg.
    in mean time ask gp for medical input how to aleivate those drop dpwn days.
    all best melly c

  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Hi Girl,
    I'm so glad that the MTX is helping you. You sound just like me. I can tell when it's getting to be day 5 and 6, because I start slowing down and hurting a bit more.
    My doc tried to raise the dose, but my body didn't like it. I spent the entire next day in the bathroom, and it wasn't pretty. I've had to stay on the low dose.
    There is some sort of a problem with taking NSAIDs with MTX, and some docs don't want you to take them at all. However, mine does allow me to take a naprosin as needed, just not too close to the day that I have my injection.
    Keep on doing well, and keep us informed.
    Hugs,
    Marla

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi justomegirlindallas,

    yes, i experience the same cycle....day 5 is "so so", day 6 a little worse and by day 7, i am ready for my shot. However, some weeks are worse than others, and most of the time i have decent days (but the mornings and nights can be tough). I am on 1 ml of mtx (the maximum dosage). My dr. tried to reduce to .5ml, but i got no relief at all.

    I can't advise about taking after 6 days, but be sure and ask your dr. I have been told that this medication has to be taken precisely 7 days apart, even the timie needs to be close. I don't think you can take any sooner....but, you might want to ask about increasing at least up to .5 ml, and see if that gives you more relief.
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •